Alert archive / Maine / Beach Hazards Statements in 2023
Beach Hazards Statement 16, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 12, 2023, 4:39 AM EDT for Hancock County, Washington County, Maine. It took effect at Aug 12, 2023, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2023, 4:39 AM EDT (08:39 UTC)
- In effect from
- Aug 12, 2023, 8:00 AM EDT
- Expired
- Aug 12, 2023, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
699 WHUS41 KCAR 120839 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 439 AM EDT Sat Aug 12 2023 MEZ029-030-130000- /O.NEW.KCAR.BH.S.0016.230812T1200Z-230813T0000Z/ Coastal Hancock-Coastal Washington- 439 AM EDT Sat Aug 12 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Norcross
1 follow-up statement
592 WHUS41 KCAR 122349 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 749 PM EDT Sat Aug 12 2023 MEZ029-030-130100- /O.EXP.KCAR.BH.S.0016.000000T0000Z-230813T0000Z/ Coastal Hancock-Coastal Washington- 749 PM EDT Sat Aug 12 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 12, 12:25 AM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 12, 12:25 AM EDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1225 AM EDT Sat Aug 12 2023 .SYNOPSIS... An upper level low will move east of the region overnight. High pressure from the west will cross the area Saturday then move east Saturday night. Low pressure will lift northwest of the region Sunday pulling a cold front through. Weak high pressure will return for Monday. Another low pressure will approach Monday night and cross the area Tuesday followed by high pressure on Wednesday. && .NEAR TERM /THROUGH TODAY/... Update... Surface/upper level low pressure exit across the Maritimes overnight, while surface/upper level ridging build toward the region. Clouds rotating around the exiting system will keep partly/mostly cloudy skies across the north and mountains overnight, with mostly clear skies Downeast. Low temperatures will range from the lower to mid 50s north, to the mid 50s to around 60 Downeast. Have updated to adjust for current conditions along with expected overnight temperatures and clouds. Previous Discussion... Shortwave ridging will move across the area Saturday, leading to a partly cloudy and dry day. Warmer temperatures are expected with highs in the mid to upper 70s. && .SHORT TERM /TONIGHT THROUGH MONDAY/... One thing that can be stated right off the bat was if this winter, we would be looking at multiple sn events in a row from prior to this pd thru Mon as an active storm track conts with a mean LW trof cntrd arnd 90 W. But of course, rn/shwrs and ocnl aftn/eve tstms will be the only precip types to worry about in Aug. Sat will begin fair in the morn as a progressive s/wv ridge crosses the FA from the W, then clds increase from the W as another major s/wv ejecting from the LW begins to apch from the WSW. Shwrs/lgt rn will apch from this system will begin Sat Ngt and cont on Sun morn as a weak sfc low crosses the FA followed by aftn/eve shwrs/tstms on Sun with the upper trof axis. Although lcly hvy rnfl will possible Sun aftn/eve, overall, PWATs look to be sig less, in the 1.00 to 1.50 inch, compared to the 1.50 to 2.00 inch range for the past couple of systems. Subsequently, basin wide rnfl should be less, with max PoPs in the 80-90 percent range and total rnfl for both phases of the event msly in the 0.50-1.00 inch range. High temps Sun will be a little below avg due cld cvr and rn. Otherwise, ngt/erly morn patchy fog is xpctg behind this system for Sun Ngt into Mon. Otherwise, between systems, Mon should be ptly sunny with isold to sct aftn shwrs possible across only the far N with aftn high temps a few deg warmer than Sun. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... After a brief break Mon Ngt, the next s/wv trof system alf arrives on Tue with with PoPs in the likely range for shwrs Tue aftn into Tue Eve with shwrs tapering off late Tue Ngt leaving patchy fog in its weak. Following this system, weaker s/wv trofs will bring ptly to msly cldy skies and isold to sct shwrs spcly in the aftn Wed-Fri as the the LW trof in the Midwest flattens and begins to retrograde slightly wwrd. Temps will overall be near normal after a cooler Tue (due to cld cvr and shwrs). && .AVIATION /04Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: Overnight...VFR/MVFR, occasional IFR, ceilings expected across northern and central areas overnight. VFR Downeast. West winds 5 to 10 knots. Saturday...VFR aside from some morning MVFR/IFR ceilings at northern terminals. West winds 5 to 15 kt. SHORT TO LONG TERM: Sat Ngt - Tue...all TAF sites IFR clgs/vsbys in shwrs/fog in the ovrngt hrs and MVFR-low VFR clgs/vsbys by dytm and eve in shwrs and isold to sct aftn/eve tstms. Lgt winds. && .MARINE... NEAR TERM: Winds/seas below small craft advisory levels overnight through Saturday. SHORT TO LONG TERM: No hdlns anticipated thru Wed with patchy marine fog xpctd thru Tue Ngt. Kept close to blended wv model guidance for fcst wv hts with emphasis on NWPS. Wv pds from two spectral groups will be arnd 6 sec advcng from the SSW and 11 sec from th SSE. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Norcross/MStrauser Short Term...VJN Long Term...VJN Aviation...Norcross/VJN Marine...Norcross/VJN
Hazardous weather outlook, Aug 11, 9:37 PM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 937 PM EDT Fri Aug 11 2023 MEZ001>006-010-011-015>017-029>032-130145- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 937 PM EDT Fri Aug 11 2023 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-130145- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 937 PM EDT Fri Aug 11 2023 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.